Unit sphere packings and coverings of the Hamming space

G. A. Kabatyanskii, V. I. Panchenko

Research output: Contribution to journalArticlepeer-review

16 Citations (Scopus)

Abstract

A new method of construction of sphere packings and coverings is used to prove that the density of the best unit sphere coverings and packings of the n-dimensional Hamming space goes to 1 as n approaches infinity. The proposition proved about packings is equivalent to asymptotic exactness of the Hamming bound on the cardinality of single error correcting codes.

Original languageEnglish
Pages (from-to)261-272
Number of pages12
JournalProblems of information transmission
Volume24
Issue number4
Publication statusPublished - Apr 1989
Externally publishedYes

Cite this